Wisconsin, 2007Drought in Wisconsin, August 28 to 30, 2007
August 28 to 30, 2007 · NWS GRB · 6 events in 6 counties and zones
Precipitation for the month of August 2007 was well below normal across northern Wisconsin. This caused D2, severe drought, conditions to expand into southern Marinette County, northern Oconto County, northeast Langlade County, northern Door County and the extreme northeast corners of Lincoln County and Menominee County.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation for the month of August 2007 was well below normal across northern Wisconsin. This caused D2, severe drought, conditions to expand into southern Marinette County, northern Oconto County, northeast Langlade County, northern Door County and the extreme northeast corners of Lincoln County and Menominee County. Significant rainfall toward the end of the month caused conditions in those areas to return to D1, moderate drought, before the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 28, 1:51 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 28, 1:51 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
251 AM CDT TUE AUG 28 2007
.SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN FORECAST CHALLENGE
CENTERS ON TSRA/RW CHCS TODAY AND TNT AS COLD FRONT DROPS THROUGH
THE AREA.
MODEL PROGS TRENDING TO A SLOWER SEWD MOVEMENT OF THE FROPA BUT
LITTLE EVIDENCE TO SUPPORT THIS TREND AT THIS TIME...BUT OVERALL
LITTLE AFFECT ON ONGOING FCST. MORNIGN WILL BE INFLUENCE WITH
OUTFLOW BOUNDARIES. WILL BREAK OFF PCPN MENTION THIS AM TO
ACCOUNT FOR ONGOING PCPN OVER THE NORTH...HANG ONTO CHC POPS THIS
AFTN. TSRAS OVER THE NORTH EARLY THIS AM...MOVING INTO A BIT MORE
STABLE AIR OVER THE NORTHEAST BEHAVING AT THIS TIME. WILL
INCREASE POPS THIS AFTN AND ESPECIALLY THIS EVENING WITH INCREASED
INSTABILITY AND S/W OVR NE CO THIS AM TO WORK TOWARD THE REGION.
A SURFACE WAVE MAY BE ASSOCIATED WITH THIS FEATURE AND MAY AFFECT
THE FRONTS POSITION AND TRACKING. SURFACE TRAJ SHOWS HIGHER
TEMP/DEWPOINT AIR MASS OVER IA/SW WI POISED TO WORK INTO NE WI
AHEAD OF THE FRONT. INCREASED DEWPOINTS AND TEMPS IN THE
FCST...BUT DUE TO CLOUD POTENTIAL...WILL ADD A RANGE OF 85 TO 90
THIS AFTN TO ACOUNTY FOR UNCERTAINTY...AND LATER SHIFTS WILL NEED
TO MONITOR SKY CONDITION TODAY FOR ANY HIGHER TEMP ADJUSTMENTS.
NOTED SPC DAY 1 SLIGHT RISK AREA OVER THE REGION AND SEEMS
APPROPRIATE.
WILL CONTINUE SMALL CHC FOR WEDNESDAY MORNING AS FRONT CONTINUES
TO SHIFT SOUTH OF THE AREA FOLLOWED WITH COOLER DRIER HIGH
PRESSURE SYSTEM ON NRLY WINDS.
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY
HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT...
BRINGING CLEAR SKIES AND COOL TEMPERATURES. TEMPERATURES
ARE EXPECTED TO DROP TO NEAR 40 OVER THE NORTH TO THE LOWER
TO MIDDLE 50S ALONG LAKE MICHIGAN. HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER THURSDAY AND THURSDAY NIGHT.
MODELS DIVERGE ON FRIDAY AS GFS/WRF BRING WEAK FRONTAL
BOUNDARY TOWARDS THE AREA WHILE CANADIAN/ECMWF INDICATE
NO DISTINCT FRONT. GFS/WRF DEPICT SOME CONVECTION WITH
THIS BOUNDARY AS WELL. SOME DIFFERENCES IN THE LOCATION OF THE
BOUNDARY WAS NOTED BETWEEN THE GFS/WRF LATE THURSDAY NIGHT INTO
FRIDAY. WITH CANADIAN HIGH ENTRENCHED WITH DRY AIR IN PLACE...WILL
LEAVE LATE THURSDAY NIGHT AND FRIDAY DRY FOR NOW. DEPENDING WHERE
BOUNDARY ENDS UP...A SMALL CHANCE FOR RAIN MAY BE NEEDED ON FRIDAY
OVER THE NORTH...BUT UNCERTAINTY IS SO LOW AT THIS POINT NOT TO
INCLUDE IN THE GRIDS/ZONES. THE FRONTAL BOUNDARY SHOULD SHIFT
NORTHWARD AS A WARM FRONT FRIDAY NIGHT.
THE NEXT COLD FRONT SHOULD MOVE INTO THE REGION SUNDAY NIGHT
INTO MONDAY MORNING...BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS.
AS FOR TEMPERATURES...DID ADJUST MAX/MIN TEMPERATURES DOWNWARD
A FEW DEGREES WEDNESDAY NIGHT AND THURSDAY AND AGAIN THURSDAY
NIGHT. LITTLE OR NO CHANGES MADE TO THE REMAINDER OF THE
FORECAST PERIOD.
&&
.AVIATION...SCT MVFR CIGS/VSBYS DUE TO TSRA/S OVER NW HALF OF WI
THROUGH 18Z...THEN SPREADING SEWD OVER REST OF REGION THIS AFTN
AND EVENING. LOW LEVEL SW FLOW TO 45 KTS AT 2K FT AGL OVER SRL SFC
FLOW WILL PRODUCE A WIND SHEAR THROUGH 18Z.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TDH/ECKBERG
Hazardous weather outlook, Aug 28, 1:57 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
257 AM CDT TUE AUG 28 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291245-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
257 AM CDT TUE AUG 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
DURING THE MORNING HOURS SCATTERED THUNDERSTORMS WILL PASS OVER
AREAS ROUGHLY NORTH OF A LINE FROM WAUSAU TO MARINETTE TO DOOR
COUNTY. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS TO 30 MPH. LATER TODAY AND INTO TONIGHT...MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP AS A COLD FRONT DROPS SOUTHWARD OVER THE
STATE. SOUTHWEST WINDS AHEAD OF THE FRONT WILL ALLOW A MORE MOIST
AND UNSTABLE AIR MASS TO SPREAD INTO CENTRAL AND NORTHEAST
WISCONSIN THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF
SEVERE STORMS TODAY AND TONIGHT OVER MOST OF CENTRAL...NORTH-
CENTRAL...AND NORTHEAST WISCONSIN. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
LMZ521-522-541>543-564-291245-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
257 AM CDT TUE AUG 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
DURING THE MORNING HOURS SCATTERED THUNDERSTORMS WILL PASS OVER
THE NORTHERN PORTIONS OF THE BAY OF GREEN BAY AND ADJACENT
NEARSHORE WATERS OF LAKE MICHIGAN ALONG DOOR COUNTY. A FEW OF
THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 30 KNOTS.
LATER TODAY AND INTO TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO
DEVELOP AS A COLD FRONT DROPS SOUTHWARD OVER THE STATE. SOUTHWEST
WINDS AHEAD OF THE FRONT WILL ALLOW A MORE MOIST AND UNSTABLE AIR
MASS TO SPREAD INTO CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND TONIGHT OVER THE REGION. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE
MICHIGAN THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TH/RE
In the hours before
Special weather statement, Aug 28, 4:02 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
502 AM CDT TUE AUG 28 2007
WIZ030-281100-
MARATHON-
502 AM CDT TUE AUG 28 2007
...THUNDERSTORM WITH GUSTY WINDS PASSING OVER NORTHERN MARATHON
COUNTY...
AT 501 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES
WEST OF WAUSAU...OR 12 MILES SOUTHEAST OF MEDFORD...MOVING EAST AT 60
MPH.
WIND GUSTS OF 40 TO 50 MPH...ARE POSSIBLE WITH THIS STORM OVER THE
NORTH HALF OF MARATHON COUNTY THROUGH 6 AM.
THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF WAUSAU AROUND 525 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HELMAN
Drought, Langlade
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Langlade forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.262, -89.072 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in the northeast half of Langlade County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
Drought, Menominee
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.004, -88.710 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in extreme northeast Menominee County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
Drought, Southern Marinette
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Southern Marinette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.351, -88.002 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in southern Marinette County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
Drought, Northern Oconto
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Northern Oconto forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in northern Oconto County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
Drought, Door
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Door forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in northern Door County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
Drought, Lincoln
- When
- August 28, 6:00 AM CST to August 30, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Lack of rainfall for much of August resulted in the extreme northeast corner of Lincoln County entering the D2, severe drought, category. Conditions soon improved to D1, moderate drought, by the end of August due to significant rainfall late in the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 28, 2007$550,000 · EF0 · 24 events
- Tornado and Damaging Winds in Nebraska, August 28 to 29, 2007$300,000 · EF1 · 7 events
- Damaging Wind in Kentucky, August 28, 2007$75,000 · 60 kt wind · 1 event
- Flooding in Nebraska, August 28 to 31, 2007$70,000 · 2 events
- Damaging Winds in Nebraska, August 28, 2007$65,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Minnesota, August 28, 20071.75 in hail · 33 events
- Hail and Damaging Winds in Wisconsin, August 28, 2007$20,000 · 1 in hail · 18 events
- Flash Flooding in Kansas, August 28 to 29, 2007$24,000 · 3 events
- Drought in Illinois, August 28 to 31, 200717 events
- Hail and Damaging Winds in Michigan, August 28, 2007$16,000 · 1 in hail · 6 events
- Damaging Winds and Heavy Rain in Kansas, August 28 to 29, 200765 kt wind · 9 events
- Hail and Damaging Winds in Wisconsin, August 28, 200755 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55047, 55048, 55049, 55051, 55052, 55097.